Meet & talk to fellow OstoMates 20,310 members

Any One Every Heard of a Connection Between UC and Arthritis?

Posted by Dixie1, on Sat Aug 10, 2019 10:08 pm

I have been expericing early arthritic pain in my feet, and have read that there are some connections to UC and Arthritis both being Autoimmune disorders. Wondering if anyone else has ever heard of this before?

Anyone else with UC have arthiritis?

Or is it just good old fashioned aging?

 

 

 

 

 

Reply by warrior, on Sat Aug 10, 2019 10:39 pm

hi, a little of both..   but likely more  IBD.   aging doesnt help.. knees , and fingers.. for me.  wrists... shoulders..  i was dealing with this stuff not long ago. turning fifty then.. now 58..

all kinfs of stuff is related to  IBD.  Its not just throat to bowels.  hope this helps. you arent alone.

Reply by LetsGoGolfing, on Sat Aug 10, 2019 11:20 pm

Hi Dixie - Definitely have heard the connection with UC and inflammatory diseases like arthritis.  I had UC 25 years ago and now have arthritis in my back and knees ... was told it’s most likely worse due to history of IBD and years of steroids.  I should buy stock in Advil.  LOL. 

Reply by Mark1070, on Sun Aug 11, 2019 12:23 am
warrior wrote:

hi, a little of both..   but likely more  IBD.   aging doesnt help.. knees , and fingers.. for me.  wrists... shoulders..  i was dealing with this stuff not long ago. turning fifty then.. now 58..

all kinfs of stuff is related to  IBD.  Its not just throat to bowels.  hope this helps. you arent alone.


Yeppers. Current hypotheses/findings tend to suggest that many or even all the immunological diseases are connected. 

Reply by Morning glory , on Sun Aug 11, 2019 12:40 am

Hi Dixie, My Doctors at Duke told me many years ago that I would probably have arthritis as that it was associated with UC. You are also correct with the steroid usage. I know with age this happens sometimes too,but I think there is a definite link with UC.

warrior wrote:

hi, a little of both..   but likely more  IBD.   aging doesnt help.. knees , and fingers.. for me.  wrists... shoulders..  i was dealing with this stuff not long ago. turning fifty then.. now 58..

all kinfs of stuff is related to  IBD.  Its not just throat to bowels.  hope this helps. you arent alone.



Reply by Bill, on Sun Aug 11, 2019 4:48 am

Hello Dixie.

I agree with your responders on this one. However, all sorts of stuff like arthritis are also linked with ageing, as I am being made acutely and personally aware of lately. 

Best wishes

Bill 

Reply by ron in mich, on Sun Aug 11, 2019 9:07 am

Hi Dixie yes i,ve had my ostomy for 34yrs. and ive had achy joints for as long as i can remember, also my eyes bother me whether its allergy season or not, and i also have sensitive skin, soaps and tapes cause me problems and my gastro said he,s seen that also in other patients. 

Reply by Bluejay, on Sun Aug 11, 2019 11:00 pm

I had my operation about a year and 8 months ago , and in the last few months I seem to have a lot more arthritis . I also have develop some kind of skin problems on my scalp .  

Reply by Tickpol , on Mon Aug 12, 2019 12:12 am

A while back I had MRI's and nuclear studies to track my Prostate Cancer.  We saw hotspots in my joints and the radiologist remarked that they looked like arthritis typical for Crohn's patients.  She remarked that I'd have all the joys of arthritis discomfort but without the associated bone damage.  I took that to mean that I could hope to be spared the disfigurment (think John Carradine).

 

Now that doesn't mean you couldn't still get run-of-the-mill arthritis. LOL

 

I'm a software analyst and sometimes typing can get to be a challenge and sometimes my thumbjoint just throbs for no reason.

Reply by dadnabbit, on Thu Aug 15, 2019 12:23 pm

Dixie 1

 

Inflammatory Bowel Disease, Crohns, and Ulcerative Colitis are all inflammatory immune diseases.  There are many arthritis medications which are effective in treating UC, IBD, and Crohns, like humira and remicade (biologics).  Once your body is suffering from inflammation ANYWHERE, it easily takes hold of sites that are susceptive like our joints.  Arthritis frequently is caused by trauma, like an old sports injury, or a job that has required years of a repetitive motion, but the resulting inflammation can affect many different body parts, and can come from a myriad of situations.  In my case MANY different drugs, especially antibiotics, cause inflammation in my system, including in my intestines.  Some drugs cause my capallaries to bleed right through my skin without any appearance of a scratch, cut, abrasion or other obvious reason for the blood to leak there.  This is apparently another manifestion of inflammation and in my case seems to occur most often by my different joints, but also manifests on the back of my hands, top of my feet or inner thigh. Sigh.  What a confounding, yet marvelous, amazing thing this human body is, right?  Arthritis, being an inflammatory issue is definitely connected to our digestive tract and that includes UC

Peace

Dadnabbit

Reply by Immarsh, on Fri Aug 16, 2019 3:21 am

Hi Dixie, and "all",    Add me to the growing list of ARthritis sufferers....   I had my ileostomy surgery, more than 50 years ago, when I was just a kid of 15.   One of my medical side effects, was a serious bout of osteoporosis,  ( lack of calcium, specifically in my spine)..   I was managing living with the new ostomy while wearing a back brace, that also went around my belly.  What a mess..   But I finally got out of it, a year later, only to start discovering all kinds of aches and pains in other parts of my body...   Pains in my ankles started first, and then shin splints, and as  time went on,   my hands, my feet   and another bout of osteoporosis, when I was in my 50's.   like your doctor's   I was told that much of the problem is not having a large intestine, which helps filter impurities out of the body..    And then there's the auto immune factor...   In the last years,   I've

added kidney disease, liver disease,  Diabetes ( from all the steroids)   a paralyzed vocal  chord, from being intubated so many times, and the biggest " gift"....Hep. C, which I was finally able to kick after 40  years, with Harvoni..   Sometimes, I'm really amased that our fabulous bodies, work as well as they do, despite the ailments, and the medications to treat them.    It was easier to stay positive, when I was younger, but now at 71, life is getting more difficult,   and staying active has become a challenge...    But I join all of you as we successfully, live that challenge....   best regards....Marsha

 

* Please, do not post contact information like email, Facebook or Twitter accounts, or phone number. These will be removed by the Administrator.
All times are GMT - 4 Hours
Currently online: 9    
2 members & 7 visitors